MAUDE Adverse Event Report: CONMED CORPORATION MICROLAP 2MM INTRODUCER; MICRO INTRODUCER

CONMED CORPORATION MICROLAP 2MM INTRODUCER; MICRO INTRODUCER
Catalog Number MK-1500
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received from the end-user facility on 26-may-2017.The evaluation of the device is in process; however, has not been completed.A supplemental report will be filed upon completion of the quality engineering evaluation.
 
Event or Problem Description
During use of a mk-1500, microlap 2mm introducer in a laparoscopic appendectomy, the micro introducer broke apart in the patient.Due to the very small pieces that resulted, it is unknown if all pieces of the device were retrieved.The procedure was completed with alternate device and no report of patient injury.
 
Additional Manufacturer Narrative
One (1) mk-1500 2mm introducer, was returned for evaluation.The distal end of the nylon sheath had broken off and pieces were returned.The sheath exhibited a brittle fracture.Nylon is characteristically flexible and pliable.A root cause investigation has been initiated to determine if corrective and/or preventive actions are required.This lot was manufactured on 27-jul-2015.A review of the device history record for this lot found no ncr's and no note of discrepancies during the manufacturing process that could have caused or contributed to reported breakage.Of the lot containing (b)(4) units, there was only this complaint received for device breakage.A (b)(6) review of product history for this device family showed a total of (b)(4) complaints containing (b)(4) devices for device breakage.During this same (b)(6) time frame, over (b)(4) units were sold worldwide, making the occurrence rate for this reported failure mode (b)(6) percent.This failure mode is addressed in the risk document with an acceptable risk level.The microlap introducers are used to establish and maintain a pneumoperitoneum in the abdomen while providing access for the microlap laparoscope and other instruments during laparoscopic procedures.To reduce the risk of device breakage and patient injury, the instructions for use (ifu) provides the following precautions and warnings: this device is provided sterile for single use only.Do not use if package is opened or damaged.Do not re-sterilize.Discard after use.The site must be inspected for hemostasis after removing the insufflation needle from the cavity.Access 2 introducers are for use within 2mm instruments.The microlap introducers are specifically designed for use with the conmed 15cm insufflation needle or other compatible 15cm insufflation needles.The ability to effectively clean and re-sterilize this single use device has not been established and subsequent re-use may adversely affect the performance, safety and /or sterility of the device.

Brand Name
MICROLAP 2MM INTRODUCER
Common Device Name
MICRO INTRODUCER
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5704181
Report Number1320894-2016-00054
Device Sequence Number10784994
Product Code HET
UDI-Device Identifier00653405037500
UDI-Public(01)00653405037500(17)170726(30)1(10)201507271
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K943810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2017
Device Catalogue NumberMK-1500
Device Lot Number201507271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2016
Supplement Report FDA Received Date09/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 YR